Texas, 2025

Damaging Winds in Texas, July 26, 2025

July 26, 2025 · NWS OUN · 2 events in 2 counties and zones

Diurnal multi-cell thunderstorms produced observations of severe winds across western-north Texas on the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Diurnal multi-cell thunderstorms produced observations of severe winds across western-north Texas on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 26, 4:22 PM CST, 11 minutes earlier. Its key messages:

  • Updated at 521 PM CDT Sat Jul 26 2025
  • Slight chance for storms this afternoon and early evening across southeast Oklahoma. Main hazard will be strong wind gusts.
  • Dangerous heat continues into the middle of next week.
  • Increased rain chances and cooler temperatures may return towards the end of next week.
Area forecast discussion, Jul 26, 4:22 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
522 PM CDT Sat Jul 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 521 PM CDT Sat Jul 26 2025

 - Slight chance for storms this afternoon and early evening
   across southeast Oklahoma. Main hazard will be strong wind
   gusts.

 - Dangerous heat continues into the middle of next week.

 - Increased rain chances and cooler temperatures may return
   towards the end of next week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1255 PM CDT Sat Jul 26 2025

The mid-level ridge will build over the area with daytime mixing
coupled with the strengthening low-level thermal ridge giving way to
the continued hot trend today. High temperatures will hover just
around or slightly above normal in the mid-90s to lower triple
digits. The thermal ridge will be warmest over western Oklahoma and
into western north Texas and thus this is where the hottest
temperatures are expected. A swath of dry air is draped north to
south across west-central Oklahoma this afternoon, which is
helping to limit heat indices going into this afternoon.

In conjunction with the retrograding ridge aloft, a surface high
will build westward into the Gulf off the coast of the Florida
Panhandle. Evident on visible satellite imagery and through
observations, low-level moisture is being pumped northward into
eastern Texas and eastern Oklahoma with south-southeasterly surface
flow. Thus, dewpoints in the 70s will persist through the day
across much of the eastern half of Oklahoma. Heat indices have
already risen to above 100 degrees today across portions of the
area. A Heat Advisory is in effect this afternoon and evening
across all but portions of west/northwest Oklahoma through 8 PM
for heat indices up to 110 degrees.

With afternoon surface heating, surface-based instability will
increase as the capping inversion erodes across much of Oklahoma.
Moisture content and forcing will be lacking across much of the
area, but thunderstorm chances will increase across southeast
Oklahoma where low-level moisture will be in greater abundance.
Plenty of SBCAPE in excess of 1500-2000 J/kg will help develop
some isolated to scattered showers and storms, but minimal shear
will give pulse-like storm modes. If a strong storm were to
develop, gusty downburst winds would be the primary hazard. PWATs
will be between the 90th to 99th percentile around 1.75-2 inches,
so any storm that does develop will be efficient rainfall
producers with brief heavy downpours possible. Weak flow aloft
will give way to slow northward storm motion. Localized flooding
is possible, but not a huge concern given the low coverage of
storms expected this afternoon/evening.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 1255 PM CDT Sat Jul 26 2025

The upper ridge will continue to retrograde westward with continued
height rises through Monday. Temperatures will be in the 90s with
some triple digit heat in northwest Oklahoma where the low-level
thermal ridge will be the warmest. The trickiest portion of the
forecast for Sunday remains to be the dewpoints. The surface high
will continue to build westward as well with southeast winds
becoming predominantly southerly to southwesterly. This will allow
for mixing of drier air into Oklahoma, shoving the better low-
level moisture eastward. Model output has various solutions for
how strong the mixing is Sunday, thus the current forecast follows
the trend of the NBM. A Heat Advisory for tomorrow afternoon has
been issued across portions of northern, central and into
southeast Oklahoma for heat indices up to 105 to 108 degrees
expected and some localized areas of up to 110 degrees possible.
However, recent mean runs of the HREF are starting to hint at
stronger mixing and lower dewpoints so there is a potential
expected heat indices could lower.

By Monday, widespread 90 degree and localized triple digit heat is
expected to start the work week. Much of the higher dewpoints and
low-level moisture will be confined to central and eastern Oklahoma
with the highest heat indices focused there. However, it will still
be hot and humid with potential widespread heat indices above 100
degrees.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 130 AM CDT Sat Jul 26 2025

The consensus among deterministic models and ensemble members is
the ridge will continue to dominate the weather across Oklahoma
and north Texas at least through the day Wednesday. Therefore,
afternoon highs are forecast to slowly rise through Wednesday with
highs in the upper 90s and low 100s deg F with limited/near zero
chances for rain.

By late Wednesday through the latter half of the week, the ridge
may retrograde far enough to the west to place the Southern Plains
into northwest or northerly flow aloft. This pattern may allow
mesoscale convective complexes (MCSs) and effective cold fronts to
impact parts of the Southern Plains as shortwaves rotate around
the periphery of the ridge. As a result, there is chance of
showers/storms beginning Wednesday night through Saturday.
Forecast highs also trend lower toward the end of the week.
Probabilistic guidance indicates a 40 to 70% chance of high
temperatures below 90 deg F across the northern half of Oklahoma
by next Saturday (August 2).

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 521 PM CDT Sat Jul 26 2025

Thunderstorms in the vicinity of KDUA will remain possible over
the next few hours, and should dissipate with sunset. Otherwise,
VFR conditions are expected with breezy southerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  77  95  78  97 /   0   0   0   0
Hobart OK         76  99  77 100 /   0   0   0   0
Wichita Falls TX  77  97  78  99 /   0   0   0   0
Gage OK           73  99  73  98 /   0   0   0   0
Ponca City OK     76  96  76  98 /   0   0   0   0
Durant OK         76  95  76  99 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ005>008-011>013-
     017>020-023>048-050>052.

     Heat Advisory from 1 PM to 8 PM CDT Sunday for OKZ005>008-
     011>013-017>020-024>026-029>032-042-043-047-048-051-052.

TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.

&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....10
AVIATION...01

In the hours before

Special weather statement, Jul 26, 2:48 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Norman OK
348 PM CDT Sat Jul 26 2025

OKZ048-262115-
Atoka OK-
348 PM CDT Sat Jul 26 2025

...A strong thunderstorm will impact portions of northeastern Atoka
County through 415 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Wardville, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wardville, Chockie, Redden, and northern Atoka Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3458 9578 3443 9590 3452 9609 3463 9609
      3468 9604 3468 9589 3466 9588 3460 9588
      3460 9580
TIME...MOT...LOC 2048Z 123DEG 10KT 3455 9592

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jul 26, 3:19 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Norman OK
419 PM CDT Sat Jul 26 2025

OKZ051-052-262145-
Marshall OK-Bryan OK-
419 PM CDT Sat Jul 26 2025

...A strong thunderstorm will impact portions of west central Bryan
and southern Marshall Counties through 445 PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Texoma, moving north at 10 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodville, Cartwright, Willis, Lake Texoma, and Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3385 9663 3388 9659 3390 9659 3390 9663
      3392 9667 3384 9670 3383 9671 3383 9676
      3387 9679 3387 9683 3386 9684 3393 9690
      3406 9653 3382 9655 3382 9658
TIME...MOT...LOC 2119Z 158DEG 7KT 3384 9668

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jul 26, 4:04 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Norman OK
504 PM CDT Sat Jul 26 2025

OKZ051-052-262215-
Marshall OK-Bryan OK-
504 PM CDT Sat Jul 26 2025

...Strong thunderstorms will impact portions of west central Bryan
and central Marshall Counties through 515 PM CDT...

At 504 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Willis to near Lake Texoma.
Movement was north at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kingston, Mead, Lebanon, Willis, Woodville, Lake Texoma, and Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3387 9680 3387 9683 3385 9685 3387 9689
      3395 9691 3407 9692 3401 9646 3384 9658
      3383 9661 3385 9663 3389 9659 3390 9663
      3392 9667 3384 9670 3383 9671 3383 9676
TIME...MOT...LOC 2204Z 192DEG 5KT 3395 9681 3392 9666

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jul 26, 4:11 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
511 PM CDT Sat Jul 26 2025

OKZ016-022-023-262245-
Washita OK-Caddo OK-Custer OK-
511 PM CDT Sat Jul 26 2025

...A strong thunderstorm will impact portions of northeastern
Washita, northwestern Caddo and southeastern Custer Counties through
545 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Corn, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Weatherford, Corn, and Colony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3560 9869 3556 9863 3555 9863 3555 9862
      3546 9848 3531 9868 3542 9884
TIME...MOT...LOC 2211Z 224DEG 9KT 3543 9870

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ware

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardeman

When
July 26, 4:33 PM CST
Where
Hardeman County, 3.42 mi W of Goodlett
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.344, -99.940

Goodlett (GOOD) Mesonet observation.

Thunderstorm Wind, Foard

When
July 26, 6:23 PM CST
Where
Foard County, 0.51 mi ENE of Crowell
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.983, -99.712

Crowell (CROW) Mesonet observation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281801, 1281806.